What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 13, 2:36 PM EST, 2 hours 15 minutes earlier. Its key messages:
- * Scattered thunderstorms mainly along and west of I-65 this afternoon. Brief heavy rain, gusty winds, and lightning will be main threats. * Triple-digit heat index values could return Sunday afternoon and are likely early next week. * Shower and storm chances look to increase by the middle of next week as a frontal boundary sinks into the area.
Area forecast discussion, Jul 13, 2:36 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
336 PM EDT Sat Jul 13 2024
.KEY MESSAGES...
* Scattered thunderstorms mainly along and west of I-65 this
afternoon. Brief heavy rain, gusty winds, and lightning will be
main threats.
* Triple-digit heat index values could return Sunday afternoon and
are likely early next week.
* Shower and storm chances look to increase by the middle of next
week as a frontal boundary sinks into the area.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 324 PM EDT Sat Jul 13 2024
One cluster of thunderstorms has developed in the moderately
unstable airmass over the region, and is likely triggered by the
weakened, but still present, MCV left over from yesterday/last
night. These storms should mainly pose a lighting, brief heavy
rainfall, and gusty wind threat. Overall, expecting sub-severe type
of activity given the lack of deep layer shear and weak mid level
lapse rates. Can't rule out an isolated severe, but it is not
anticipated at this time.
Otherwise, convection should taper off this evening as it slowly
progresses mainly in areas along and west of I-65. This is where 20-
30% chances will be advertised. Looking for another mild night with
lows in the 60s and low 70s. Given mostly clear skies, and
light/calm winds, do think some fog will be worth monitoring. Have
patchy/areas of fog advertised for now.
Looking for heat and humidity to continue ramping up tomorrow as
high temperatures are expected to be more solidly into the mid 90s.
In addition, dew points are expected to be in the lower 70s across
portions of our NW CWA. This will likely yield peak indices into the
100 to 105 degree range during the afternoon. Will issue a Special
Weather Statement to advertise the heat/humidity. Could get some
relief in the afternoon as a passing shortwave possibly sparks
isolated to scattered thunderstorms across our N CWA. We are close
on Heat Advisory criteria, but given the chances for convection not
confident enough to go with a headline. Plus, most of the area
should stay just below the 105 degree threshold, while a few areas
may briefly touch it.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 324 PM EDT Sat Jul 13 2024
Sunday Night - Tuesday
Dry weather is expected for Sunday night and
into the first half of next week, thanks to sfc high pressure
sitting over the southeastern US and quasi-zonal flow aloft.
Temperatures will be well above normal for Monday and Tuesday, with
highs forecast to hit the upper-90s. Dewpoints hitting the low-70s
will likely translate to heat indices above 100F, and possibly
topping out around 105F. Not much relief will be expected Monday
night as temperatures will struggle to get into the low-70s. The
urban islands may even stay in the upper 70s overnight. Hot and
mostly dry expected for Tuesday as well, though will introduce a 15-
20% PoP beginning in the afternoon and into the evening as a weak
impulse rides through the flow aloft. A few isolated storms will be
possible, but the better chances will come Wednesday.
Wednesday - Saturday
An upper low well north of the Great Lakes will be the driving force
for a cold front to sag southward through the Ohio Valley. This will
bring enough forcing and moisture convergence to develop showers and
storms for the mid-late week. PWATs will increase to nearly 2
inches, supporting heavy rainfall. Soundings continue to show
instability peaking around 2500 J/kg but meager shear values, so a
few storms are expected, but just not too confident on severe
potential yet. DCAPEs may be high enough for a marginal wind threat
with storms collapsing, but organized convection still appears
unfavorable.
PoPs may linger through Thursday morning as the front pushes south
of our area. In a post-frontal regime, temps on Thursday should be
quite nice for mid-July, with low-80s expected. Dry weather settles
back into the forecast by Thursday evening, and is expected to
continue for Friday and into the weekend. Temps will warm back to
near normals and in the upper-80s as we get into the weekend.
&&
.AVIATION /18Z TAFS THROUGH 00Z MONDAY/...
Issued at 159 PM EDT Sat Jul 13 2024
Looking for mostly VFR conditions to prevail through this forecast
cycle, although a couple of brief visibility reductions are possible
from AM fog, and a small chance at a shower or storm. Look for light
and generally W winds through the afternoon, before going light out
of the S or calm tonight. Seeing a few-sct cumulus around 4-6 k
feet, along with some occasional upper sky cover. Can't rule out an
isolated shower or storm, but probability of any impacting a
terminal is too low to include mention.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.
&&
SHORT TERM...BJS
LONG TERM...CJP
AVIATION...BJSHazardous weather outlook, Jul 13, 2:40 PM EST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
340 PM EDT Sat Jul 13 2024
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141945-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
340 PM EDT Sat Jul 13 2024 /240 PM CDT Sat Jul 13 2024/
This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.
.DAY ONE...Tonight.
Isolated to scattered thunderstorms this afternoon could produce
locally gusty winds and cloud to ground lightning, mainly along and
west of I-65.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat and humidity will build early next week, with heat index values
possibly reaching or exceeding 100 degrees Sunday through early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
BJS
In the hours before
Special weather statement, Jul 13, 3:28 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
328 PM CDT Sat Jul 13 2024
INZ089-KYZ023-024-132045-
Perry IN-Hancock KY-Breckinridge KY-
328 PM CDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PERRY...HANCOCK AND
NORTHWESTERN BRECKINRIDGE COUNTIES THROUGH 345 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Hawesville. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tell City, Hardinsburg, Hawesville, Cannelton, Cloverport, Mystic,
Skillman, Goering, Pellville, and Gerald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3805 8651 3779 8633 3772 8679 3774 8682
3779 8682 3784 8685 3784 8688 3783 8690
3784 8691 3787 8691 3788 8689 3789 8691
3790 8691
TIME...MOT...LOC 2028Z 244DEG 4KT 3778 8673
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SRMSpecial weather statement, Jul 13, 3:48 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
448 PM EDT Sat Jul 13 2024
KYZ038-045-132115-
Spencer KY-Nelson KY-
448 PM EDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SPENCER AND NORTH
CENTRAL NELSON COUNTIES THROUGH 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Bardstown. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairfield, Highgrove, and Lenore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3804 8538 3795 8532 3790 8550 3797 8553
3797 8552
TIME...MOT...LOC 2047Z 250DEG 4KT 3794 8550
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SRMSpecial weather statement, Jul 13, 4:09 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
509 PM EDT Sat Jul 13 2024
INZ090-KYZ025-132145-
Harrison IN-Meade KY-
509 PM EDT Sat Jul 13 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL HARRISON AND
SOUTHERN MEADE COUNTIES THROUGH 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Brandenburg, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brandenburg, Ekron, Guston, Rock Haven, Grahamton, Hughes Landing,
Haysville, Sirocco, Buck Grove, and Brandenburg Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3803 8605 3789 8598 3788 8598 3786 8599
3783 8619 3788 8625 3798 8640
TIME...MOT...LOC 2108Z 249DEG 20KT 3791 8622
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SRMSpecial weather statement, Jul 13, 4:15 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
515 PM EDT Sat Jul 13 2024
INZ076-077-132145-
Orange IN-Washington IN-
515 PM EDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND WEST
CENTRAL WASHINGTON COUNTIES THROUGH 545 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Salem, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salem, Orleans, Stampers Creek, Campbellsburg, Livonia, Saltillo,
Bromer, Leipsic, Smedley, and Claysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 8615 3858 8609 3850 8632 3869 8654
3869 8631 3870 8631
TIME...MOT...LOC 2114Z 248DEG 10KT 3863 8628
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SRMSpecial weather statement, Jul 13, 4:16 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
516 PM EDT Sat Jul 13 2024
KYZ038-045-046-132145-
Spencer KY-Washington KY-Nelson KY-
516 PM EDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SPENCER...
NORTHEASTERN NELSON AND NORTHWESTERN WASHINGTON COUNTIES THROUGH 545
PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Taylorsville, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bardstown, Taylorsville, Bloomfield, Fairfield, Wakefield, East
Bardstown, Maud, Botland, Withrow, and Croakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3787 8513 3772 8545 3795 8553 3807 8526
TIME...MOT...LOC 2116Z 248DEG 10KT 3794 8540
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SRMSpecial weather statement, Jul 13, 4:45 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
545 PM EDT Sat Jul 13 2024
INZ090-132200-
Harrison IN-
545 PM EDT Sat Jul 13 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HARRISON COUNTY
THROUGH 600 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm over
Corydon, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corydon, Lanesville, New Middletown, Breckenridge, and Lottick
Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3829 8599 3827 8599 3822 8595 3819 8596
3819 8594 3816 8592 3811 8612 3822 8618
3830 8600
TIME...MOT...LOC 2145Z 244DEG 20KT 3819 8609
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SRM